MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1923
Medical Device Problem Codes Retraction Problem (1536); Difficult to Open or Close (2921)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during lobectomy, the tip became unable to open well halfway, the cutter became difficult to return to initial position.They opened a new device but the situation was the same.The third device was able to be used without problem.The product did not lock on tissue and was removed from the tissue without damaging it.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d8, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the knife blade of the device would not retract and the jaws of the device were difficult to open.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: keep the instrument jaws clean.Build up of eschar may reduce sealing or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key10283847
Report Number1717344-2020-00742
Device Sequence Number2780192
Product Code GEI
UDI-Device Identifier07613327504880
UDI-Public07613327504880
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model NumberLF1923
Device Catalogue NumberLF1923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1